Alabama, 2005

Damaging Wind in Alabama, July 6, 2005

July 6, 2005 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 6, 1:30 PM EST, 4 hours earlier.

Area forecast discussion, Jul 6, 1:30 PM EST, 4 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT WED JUL 6 2005

CORRECTED ISSUANCE TIME.

.SYNOPSIS...TD CINDY CONTINUES TO MOVE NNEWD ACROSS SW AL THIS
AFTERNOON, WHILE DENNIS IS NEARLY A HURRICANE IN THE CENTRAL
CARIBBEAN. AREA RADARS SHOW THAT THE PRIMARY FEEDER BAND FROM CINDY
HAS WEAKENED. IT NOW EXTENDS ACROSS OUR ERN PANHANDLE AND SE AL
ZONES. WE NOTED A FEW TIGHT MESOS ON THE KEVX RADAR IN THIS BAND
WHILE IT WAS STILL JUST W OF THE FORECAST AREA. HOWEVER, WE HAVE YET
TO ISSUE ANY WARNINGS. CINDY APPEARS TO BE IN A TRANSITION TO AN
EXTRATROPICAL STATE. A WARM FRONTAL LIKE FEATURE EXTENDS EWD FROM
THE CENTER ACROSS SRN AL AND GA. THIS BOUNDARY IS JUST N OF OUR
ZONES AND THAT IS WHERE WE BELIEVE THE GREATEST TORNADO THREAT IS.
THE TORNADO WATCH IS IN AFFECT UNTIL 00Z. THE FLOOD WATCH WILL BE
ALLOWED TO EXPIRE AT 20Z.

&&

.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
DONT HAVE A LOT OF TIME TO ELABORATE HERE, BUT WE ESSENTIALLY WENT
WITH THE 12Z GFS FOR MOST PARAMETERS. THIS MODEL SHOWS THE REMNANTS
OF CINDY MOVING NE ACROSS AL TONIGHT AND OVER THE SRN APPALACHIANS
ON THU. THE TRAILING FEEDER BAND SHOULD CONTINUE TO WEAKEN
OVERNIGHT. TONIGHTS POPS TREND FROM GOOD CHANCE NW TO SILENT 10S
FOR THE SE ZONES. BY THE TIME WE GET INTO THU NIGHT AND FRI, WE WILL
SEE BELOW CLIMO POPS AS CINDY WILL BE WELL NE OF THE AREA, AND WE
BEGIN TO GET INTO AN AREA OF SUBSIDENCE ON THE N SIDE OF DENNIS.
WENT ABOVE CLIMO FOR TEMPS ON FRI. THE MAV SHOWED 99 DEGREES FOR TLH
ON FRI. THIS IS NOT OUT OF THE REALM OF POSSIBILITY, BUT WE WENT MID
90S FOR NOW.

.LONG TERM...SAT THROUGH WED.
THE BIG STORY FOR THIS PERIOD WILL BE DENNIS. THE LATEST OFFICIAL
FORECAST TRACK FROM TPC SHOWS DENNIS MOVING INTO THE SE GULF OF
MEXICO FRI NIGHT AS A CATEGORY 3 HURRICANE, AND THEN PROGRESSING
NNWWD ACROSS THE ERN GULF OVER THE WEEKEND AT THE SAME INTENSITY,
WITH A LANDFALL NEAR PENSACOLA EARLY MON MORNING. WE USED THE TCM
TOOL TO POPULATE THE WIND GRIDS FOR SAT NIGHT THROUGH SUN NIGHT AND
THEN BLENDED IN THE 06Z GFS AFTER THAT. WE WENT ABOVE MEX POPS FOR
SAT NIGHT INTO SUN NIGHT TO ACCOUNT FOR THE MORE EWD TPC TRACK FOR
DENNIS.

&&

.MARINE...CONCERNING DENNIS, WE USED THE WAVEWATCH SEAS FOR SUN
THROUGH MON, WHICH ARE QUITE HIGH, BUT REASONABLE CONSIDERING THE
FORECAST TRACK AND INTENSITY OF THIS HURRICANE, NEITHER OF WHICH
CHANGED MUCH IN THE 15Z ADVISORY. ONE DIFFERENCE WAS THAT THE WIND
RADII WERE INCREASED A BIT. THIS STORM WILL IMPACT A HUGE PORTION OF
THE GULF, SO MARINERS SHOULD NOT FOCUS TOO MUCH ON THE EXACT
FORECAST TRACK OF DENNIS.

&&

.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED EXCEPT FOR TEMPORARY
IFR-MVFR CONDITIONS AT THE TAF SITES AS SOME OF THE HEAVIER RAIN
BANDS FROM CINDY MOVE THROUGH. THE SHOWERS WILL SPREAD FROM WEST TO
EAST FOR THE REMAINDER OF THIS AFTERNOON AND INTO THIS EVENING.
MOSTLY VFR CONDITIONS ARE FORECAST TONIGHT, EXCEPT FOR SOME MVFR
VISIBILITY AT KVLD.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.HYDROLOGY...WE DODGED A BULLET WITH CINDY, AND AREA RIVERS WILL
LIKELY SEE ONLY MINOR RISES. RAINS FROM DENNIS MAY WONT IMPACT
RIVERS UNTIL LATE IN THE WEEKEND AT THE EARLIEST.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE  72 94 72 96 / 20 30 20 30
PANAMA CITY  77 90 76 91 / 40 40 20 20
DOTHAN       73 90 73 93 / 50 50 20 30
ALBANY       73 93 72 95 / 50 40 20 30
VALDOSTA     73 95 73 95 / 20 30 20 30
CROSS CITY   72 94 74 94 / 10 30 10 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH 3 PM CDT.
GA...NONE.
FL...FLOOD WATCH THROUGH 4 PM EDT EASTERN PANHANDLE.

&&

PUBLIC/MARINE/FIRE WX...WOOL
AVIATION...FOURNIER

In the hours before

Special weather statement, Jul 6, 12:35 PM EST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 PM EDT WED JUL 6 2005

ALZ065>069-FLZ007>011-GAZ120>126-142>145-155>157-070000-
BAKER GA-CALHOUN GA-CLAY GA-COASTAL WALTON FL-COFFEE AL-DALE AL-
DECATUR GA-DOUGHERTY GA-EARLY GA-GENEVA AL-GRADY GA-HENRY AL-
HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL-LEE GA-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-
WASHINGTON FL-
INCLUDING THE CITIES OF...ABBEVILLE...ALBANY...BAINBRIDGE...
BLAKELY...BONIFAY...CAIRO...CAMILLA...CHIPLEY...COLQUITT...
COTTONWOOD...CUTHBERT...DALEVILLE...DAWSON...DE FUNIAK SPRINGS...
DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FORT GAINES...
FORT RUCKER...GENEVA...GEORGETOWN...HEADLAND...LEESBURG...MARIANNA...
MORGAN...NEWTON...OZARK...PELHAM...PUTNEY...
SANTA ROSA BEACH AND VERNON
135 PM EDT WED JUL 6 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST GEORGIA...AND EASTERN PORTIONS OF THE FLORIDA
PANHANDLE...EFFECTIVE UNTIL 800 PM EDT (700 PM CDT).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...AND JACKSON.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
AND LEE.

CONVECTION ASSOCIATED WITH THE REMNANTS OF CINDY IS EXPECTED TO
INCREASE AS AFTERNOON HEATING DESTABILIZES THE AIR MASS. IN
ADDITION...A WARM FRONT AT THE SURFACE SHOULD MAXIMIZE AN ALREADY
STRONGLY SHEARED ENVIRONMENT FROM CENTRAL ALABAMA INTO WEST CENTRAL
GEORGIA. THUS...THE POTENTIAL FOR A FEW TORNADOES IS EXPECTED TO
PERSIST AND SPREAD GENERALLY FROM SOUTHWEST TO NORTHEAST THROUGH MUCH
OF THE DAY.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

18-WOOL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
July 6, 5:30 PM EST
Where
Henry County, Tumbleton
Measured
60 kt (69 mph) estimated gust
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
31.400, -85.267

A half dozen trees were toppled. Three barns were damaged and one destroyed. A mobile home was damaged. Reported by the Henry County EMA.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464114.